Some remarks on resonances in even-dimensional euclidean scattering

T. J. Christiansen, P. D. Hislop

Research output: Contribution to journalArticlepeer-review

4 Scopus citations


Black box quantum mechanical scattering on ℝd in even dimensions d ≥ 2 has many characteristics distinct from the odd-dimensional situation. In this article, we study the scattering matrix in even dimensions and prove several identities which hold for its meromorphic continuation onto Λ, the Riemann surface of the logarithm function. We prove a theorem relating the multiplicities of the poles of the continued scattering matrix to the multiplicities of the poles of the continued resolvent. Moreover, we show that the poles of the scattering matrix on the mth sheet of Λ are determined by the zeros of a scalar function defined on the physical sheet. Although analogs of these results are well known in odd dimension d, we are unaware of a reference for all of Λ for the even-dimensional case. Our analysis also yields some surprising results about “pure imaginary” resonances. As an example, in contrast with the odd-dimensional case, we show that in even dimensions there are no “pure imaginary” resonances on any sheet of Λ for Schrödinger operators with potentials 0 ≤ V ∈ L0 (ℝd).

Original languageEnglish
Pages (from-to)1361-1385
Number of pages25
JournalTransactions of the American Mathematical Society
Issue number2
StatePublished - Feb 2016

Bibliographical note

Publisher Copyright:
© 2015 American Mathematical Society.

ASJC Scopus subject areas

  • Mathematics (all)
  • Applied Mathematics


Dive into the research topics of 'Some remarks on resonances in even-dimensional euclidean scattering'. Together they form a unique fingerprint.

Cite this